# SDR 2014FA0000415

- Difficulty date: May 17, 2014
- Submitted: July 3, 2014
- Operation: General aviation
- Aircraft: N8323D
- Make and model: Beech J35
- Aircraft serial: D5405
- Aircraft time: 4,806 hours
- Engine: Cont IO470C
- Engine time: 481 hours
- System (JASC): 7603 · Power Lever
- Part: Lock Nut
- Condition: Backed Out
- Location: Throttle
- Part time: 481 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHEN ATTEMPTING TO TRANSITION FROM CRUISE TO DESCENT, THE WIDE-OPEN THROTTLE WAS UNMOVABLE.  THIS WAS DUE TO THE FACT THE THROTTLE LEVER WITH ITS FEMALE 45º X 1/16" LONG X 0.015" HIGH SPLINE WAS ALLOWED TO SEPARATE FROM ITS MALE COUNTERPART ON THE THROTTLE SHAFT BECAUSE THE SINGLE SPECIAL LOCKNUT LOOSENED AND BACKED OFF.  THERE IS NO WAY TO SAFETY WIRE A NUT IN THIS APPLICATION, AND A CASTLENUT WITH COTTER PIN IS NOT APPLICABLE DUE TO THE SMALLNESS OF THE THROTTLE SHAFT TO ACCEPT A DRILLED HOLE.  CRITICAL SERVICE BULLETIN CSB08-3C REQUIRES THIS NUT TO BE TORQUED TO 100 IN.  THIS IS NOT NEARLY ENOUGH.  IT SHOULD BE TORQUED TO AT LEAST 165 IN#.  THEN A PAL NUT SHOULD BE INSTALLED AGAINST THE LOCKNUT AND TORQUE PUTTY APPLIED.
